my hair has been falling out for awhile now, it's getting worse, it's from all over my head! it falls out all day long, strands just keep dropping, if i comb it gently, alot comes out, and in the shower, handfalls come out! soon i will be bald! i am 37 yr old female, i am so scared! i am on synthroid for approx 2 yrs now for hypo thyroid disease, but my hair never fell out like this before the medication! my skin is oily and producing non stop acne! that never happened befor either! i have male hair growth on my chin and neck, which has increased over the years! i have terrible mood swings, i just wish i had some clues! i stared rogain and birth control pills along with vitamins for my hair for over a month now, but still i have seen no difference! please, can anyone help!? i had to go out and buy a wig today with tears in my eyes, i know everyone will know this is a wig! i dont know what to do?
I can feel your pain because I have the same symptoms as your describe after taking synthoid for hashi's hypothyroid plus the lightheadness too. My doctor doesn't even know why. How is your cholestrol level? My cholestrol level especially the triglycerides has skyrocked to the roof and my period is still irregular.
I would definately go back and see your Dr again hun as it could be alopeacia.Please try not to worry about wearing a wig hun as my identical twin Sister has had alopeacia since we were 8 years old and the wigs she gets are fantastic and honestly no one knows except you that your wearing one.
* Few or no menstrual periods.
* Heavy, irregular vaginal bleeding.
* Hair loss from the scalp and hair growth (hirsutism) on the face, chest, back, stomach, thumbs, or toes. More than 70% of women with PCOS complain of these hair problems caused by high androgen levels.
* Acne and oily skin, caused by high androgen levels.
* Depression or mood swings. Hormonal changes are a known cause of emotional symptoms.
I can certainly relate - I've recently turned 38 so I'm still holding onto 37! and I have the same problem with hairloss - I've recently been tested for Tyroid/ anemia but blood tests came back normal - but also been tested for oestrogen levels haven't had the results yet, I too thought it may be drugs that I'm taking but the doctor is only investigating these three possibilities. however my Mum said when she was my age her hair thinned badly, but it came back later and she has a better head of hair than me at 70! So maybe it is a hormonal thing. I know Hypo thyroid can cause hair thinning but falling out all over may be alopecia and it is a bloody disturbing thing, I hope you can get some answers from the doctors. But overall you may feel it is much worse than others perceive it, so try not too worry yourself ill.
Hi! Did you know that Rogaine CAUSES hairloss during the first few weeks of use? yes, it does - it causes all of the hair that would have fallen out over the next few months to fall out all at the same time, and only then speeds up the process of regrowth.
I would not suggest taking Rogaine because it doesn't sound like your hairloss is caused by genetic pattern baldness but for other reasons. Rogaine causes dependency, that is once you take it you have to take if forever. And over time it can cause other problems - puffy face, bags under eyes, etc. But if you're stuck using it then...you're stuck.
You can find out more information about this by looking at www.hairlosshelp.com, even though it is a site mainly for men and not female-friendly.
another site that is helpful is heralopecia.com, however there is less info. there about the downfalls of Rogaine. Please, take a look at these sites there are answers out there. I have heard that Evening Primrose Oil (500mg in the day and night), can really help thyroid problems... Good LUCK!
what I meant by 'if you're stuck using it, you're stuck' was that once a person has used it for awhile, then they will be stuck. I didn't mean that you personally sound to me like you have no other choices. I almost started using Rogaine a few years ago when my own hair started falling out excessively but after I did more research realized it could cause its own problems.
I am having the same problems I have had hashimotos and hypothyroid for many years but my hair never fell out like this I also have crazy acne on my back and just everywhere I am growing hair on my stomach breast chin and face my periods are crazy to I am also very tired the doc says everything is fine and just start on vitamins but its not helping if u find any answers please post it
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.